question-icon

What causes burnings sensation while urinating?

default
Posted on Tue, 28 Nov 2017
Question: Hi,i have a urine problem i have had it for over 12 months i have been getting burning after i urinate its a clear discharge and it smells of ammonia when its bad i keep feeling like i need to keep going back to the wc every 2 mins.
doctor
Answered by Dr. P. T. Patil (42 minutes later)
Brief Answer:
Could be due to UTI

Detailed Answer:
Hello

Thanks for query .Based on the facts that you have posted burning urination with discharge from urethra could be due to UTI or sexually transmitted disease (STD).

I shall be happy if you can post me more details to help me in making precise comments
1) Did you have unprotected sex with unknown female partner ?

Consult qualified Urologist for clinical examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture
2)Swab test of a discharge from urethra.
.
Take broad spectrum antibiotics like Cefixime along with urinary antiseptic like
Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water to keep urine dilute This will help to control dysuria.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. P. T. Patil (8 hours later)
Hi, i should of been more clear i am in a full relationship and this can no way be a sti because i can 100% trust my partner. i have had a nurse test my urine for bacteria at that time she said said it came back clear.

It seems it get more irritated at times i think when i have coffee ect maybe its a inflamed bladder?? like cystitis or some think like that.

i will just reconfirm symptoms it burning after i urinate i can feel the discharge come down my penis and when i touch it it smells strong of ammonia that must be the the burning and if i have some thing my bladder dont like ie coffee it gets bad and its also irritating the inside of my penis.

doctor
Answered by Dr. P. T. Patil (6 hours later)
Brief Answer:
Get Ultrasound Scanning of Kabdomen done

Detailed Answer:
Hello
Thanks for follow up .

The burning at the end of urination (Strangury) is typical symptom of infection of bladder (Cystitis)

Though routine urine analysis done by a nurse is negative it does not rule out infection .I would suggest to get following two basic tests done
1) Urine culture
2) Ultrasound Scanning of abdomen .(Kidney ,Ureter and Bladder )

Till then continue taking medicines suggested .
Thanks and regards.
Dr.Patil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10309 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burnings sensation while urinating?

Brief Answer: Could be due to UTI Detailed Answer: Hello Thanks for query .Based on the facts that you have posted burning urination with discharge from urethra could be due to UTI or sexually transmitted disease (STD). I shall be happy if you can post me more details to help me in making precise comments 1) Did you have unprotected sex with unknown female partner ? Consult qualified Urologist for clinical examination and get following basic tests done to confirm the diagnosis. 1) Urine routine and culture 2)Swab test of a discharge from urethra. . Take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure to drink more water to keep urine dilute This will help to control dysuria. Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you Thanks and Regards. Dr.Patil.